Alert archive / Missouri / Areal Flood Warnings in 2018
Areal Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Mar 26, 2018, 5:14 PM CDT for Chariton County, Howard County, Randolph County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- Mar 27, 2018, 5:15 PM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Howard County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 400 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 26, 2:14 PM CDT, 3 hours earlier.
Area forecast discussion, Mar 26, 2:14 PM CDT, 3 hours before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 214 PM CDT Mon Mar 26 2018 .Discussion... Issued at 204 PM CDT MON MAR 26 2018 Isolated flash flooding potential will resume late this evening into Tuesday morning across areas east of I-35 and south of the Missouri River. For the remainder of the afternoon and early evening, light to moderate rain showers and embedded thunderstorms will continue to affect much of the area as a surface low over eastern Kansas crosses into northwest Missouri after sunset. While precipitation totals of less than half an inch are expected with this activity, increased low level moisture will keep visibilities down to 3 to 4 miles. This, combined with existing wet roadways, will lead to a slow commute Monday evening. Late this evening, a cold front will begin to push through the area into early Tuesday morning. Elevated thunderstorms are possible along the boundary, generally forming along I-35, before moving southeast. MUCAPE values by that time will have mostly diminished, though marginal values may support the development of small hail as the cold front continues to push southeast. The main concern will then take shape as the night progresses, with the potential for isolated flash flooding as moisture continues to pool ahead of the frontal boundary. Persistent southwest flow aloft ahead of a digging mid to upper-level trough over the Southwestern CONUS has allowed deep moisture fields to advect into the region. This has ushered in anomalously high PWAT values between 1 to 1.3 inches across the CWA. The LLJ ahead of the cold front is progged to position from southwest MO to east central MO. The cold front should also have a reasonable push as it crosses through the CWA, while increased MUCAPE values will coincide with the LLJ axis. All said, the potential for flash flooding appears to be favored further south, near the I-44 corridor. However, considering the antecedent conditions from very efficient rainfall this morning, there remains the potential for at least an isolated flash flooding threat east of I-35, and south of the Missouri River. The greatest area of concern is within areas from Louisburg, KS to Pleasant Hill, continuing to extend northeast into Moberly, where 2 to 4 inches of rainfall fell this morning. An Areal Flood Warning has been issued for these areas until Tuesday afternoon, as only minimal additional rainfall totals should present flooding concerns later tonight. Rain showers should then taper off late Tuesday morning into Tuesday afternoon. A brief lull in the active period is expected from late Tuesday into Thursday. By the late week and into the weekend, off and on precip chances are expected. Not anticipating as much in the way of rainfall totals with this activity, as deeper moisture fields will be well south of the area. Variable temperature trends are also expected this week, though will see a general cooling trend heading into the latter half of the week and into the weekend. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1143 AM CDT MON MAR 26 2018 Light precipitation will persist through the early afternoon before the next round of scattered rain showers with embedded thunderstorms commences by the late afternoon. More moderate to heavy thunderstorm activity is expected along a cold front this evening, but this activity should stay just south of the terminal sites. IFR with temporary LIFR ceilings will continue through the end of the forecast period. Should begin to see some improvement Tuesday morning, though IFR ceilings look to continue until Tuesday afternoon as of now. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Mar 26, 4:59 AM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Mon Mar 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected today through late tonight across the forecast area. Isolated hail up to one inch is possible for areas south of I-70 and east of U.S. HWY 63. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms will diminish late tonight, but the widespread rain will stick around, with the heavier rainfall shifting south over the I-44 corridor. Rainfall totals between one half of an inch to one and a half inches may lead to some isolated flooding, especially south of I-70. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 26, 1:19 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HEAVY RAIN 2 N PLEASANT HILL 38.81N 94.26W
03/26/2018 M3.81 INCH CASS MO NWS EMPLOYEE
STORM TOTAL AT WFO EAX THROUGH 1 PM CDT.
&&
JWLocal storm report, Mar 26, 3:01 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD MOBERLY 39.42N 92.43W
03/26/2018 RANDOLPH MO EMERGENCY MNGR
SEVERAL VEHICLES STALLED OUT UNDER RAIL
BRIDGE ON ROUTE 63 IN MOBERLY. WATER UP TO
THE HOOD ON A PICKUP TRUCK.
&&Local storm report, Mar 26, 3:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLOOD MARSHALL 39.13N 93.20W
03/26/2018 SALINE MO PUBLIC
DELAYED REPORT, RAILROAD TRACK WASHED OUT
(TIME UNKNOWN).
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:38 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 37 min |
| Mar 26, 7:09 AM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Mar 26, 7:36 AM CDT | Special Weather Statement | EAX | Lafayette | 39 min |
| Mar 26, 8:00 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Mar 26, 8:25 AM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette | 5 hr |
| Mar 26, 8:50 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 69 hr |
| Mar 26, 9:06 AM CDT | Special Weather Statement | EAX | Saline | 24 min |
| Mar 26, 10:27 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Mar 26, 12:07 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph | 4 hr |
| Mar 26, 12:22 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 5 hr |
| Mar 26, 2:12 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette, Saline | 24 hr |
| Mar 26, 2:16 PM CDT | River Flood Warning | EAX | Howard | 33 hr |
| Mar 26, 2:18 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 42 hr |
| Mar 26, 5:39 AM CDT | Special Weather Statement | EAX | Miami | 36 min |
Nearby
Areal Flood Warnings in Missouri, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.